Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 16, NWS State College, PA

April 10, 2013Dauphin County, Lancaster County, Lebanon County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Apr 10, 2013, 9:14 PM EDT for Dauphin County, Lancaster County, Lebanon County, Pennsylvania. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 10, 2013, 9:14 PM EDT (01:14 UTC)
Expired
Apr 10, 2013, 10:00 PM EDT
In force
46 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Dauphin County, PA, Lancaster County, PA, Lebanon County, PA

The radar

The Sterling radar (KLWX), 155 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 1.2 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2013-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 420 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2013-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 137 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
420 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
2611 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
137 m²/s²
0-3 km storm-relative helicity
203 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

261 
WUUS51 KCTP 110114
SVRCTP
PAC043-071-075-110200-
/O.NEW.KCTP.SV.W.0016.130411T0114Z-130411T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
914 PM EDT WED APR 10 2013

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN DAUPHIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  LANCASTER COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  LEBANON COUNTY IN SOUTH CENTRAL PENNSYLVANIA...

* UNTIL 1000 PM EDT

* AT 908 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS. THESE SEVERE STORMS EXTENDED FROM
  FREDERICKSBURG TO HERSHEY TO LOWER ALLEN...MOVING SOUTHEAST AT 55
  MPH. THESE STORMS ARE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH. 

* LOCATIONS IN THE WARNING INCLUDE...
  MYERSTOWN AND LAWN...
  RICHLAND AND NEWMANSTOWN...
  MOUNT JOY AND MAYTOWN...
  ROTHSVILLE AND REAMSTOWN...
  FRANKLIN AND MARSHALL COLLEGE AND MILLERSVILLE UNIVERSITY...
  DUTCH WONDERLAND AND WILLOW STREET...

OTHER LOCATIONS IN THE WARNING INCLUDE HARRISBURG INTERNATIONAL
AIRPORT...HERSHEY PARK...DUTCH WONDERLAND...MILLERSVILLE
UNIVERSITY...FRANKLIN AND MARSHALL COLLEGE...PENN STATE COLLEGE OF
MEDICINE AND PENN STATE HARRISBURG.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 246 AND 295...I-78 BETWEEN
MILE MARKERS 0 AND 8...I-81 BETWEEN MILE MARKERS 84 AND 92...I-83
BETWEEN MILE MARKERS 45 AND 47...I-283.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CREATE WINDS OF MORE THAN 57 MPH...OR HAIL ONE
INCH OR LARGER.

THIS LINE OF SEVERE THUNDERSTORMS HAS A HISTORY OF PRODUCING WIND 
GUSTS IN EXCESS OF 60 MPH IN DAUPHIN COUNTY. DO NOT STAY OUTDOORS.

SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
THURSDAY MORNING FOR CENTRAL PENNSYLVANIA.

&&

LAT...LON 3982 7634 3990 7638 3996 7649 4005 7654
      4006 7666 4013 7674 4017 7675 4024 7687
      4033 7670 4052 7647 4049 7642 4014 7587
      4011 7593 4004 7593 3996 7599 3987 7598
      3979 7604 3972 7620
TIME...MOT...LOC 0113Z 302DEG 49KT 4046 7637 4028 7659
          4019 7684

$$

FORECASTER: LA CORTE
1 follow-up statement
023 
WWUS51 KCTP 110149
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
949 PM EDT WED APR 10 2013

PAC043-075-110158-
/O.CAN.KCTP.SV.W.0016.000000T0000Z-130411T0200Z/
DAUPHIN PA-LEBANON PA-
949 PM EDT WED APR 10 2013

...THE SEVERE THUNDERSTORM WARNING FOR LEBANON AND DAUPHIN COUNTIES
IS CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL 
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
THURSDAY MORNING FOR CENTRAL PENNSYLVANIA.

LAT...LON 3982 7634 3990 7638 3996 7649 4003 7653
      4004 7653 4008 7643 4022 7600 4014 7587
      4011 7593 4005 7593 3996 7599 3987 7598
      3985 7601 3979 7604 3972 7620
TIME...MOT...LOC 0148Z 302DEG 49KT 4016 7580 4003 7610
          3994 7639

$$

PAC071-110200-
/O.CON.KCTP.SV.W.0016.000000T0000Z-130411T0200Z/
LANCASTER PA-
949 PM EDT WED APR 10 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR LANCASTER COUNTY...

AT 945 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHEAST OF CHURCHTOWN TO PARADISE TO SAFE 
HARBOR...MOVING SOUTHEAST AT 55 MPH. 

LOCATIONS IN THE WARNING INCLUDE...
  QUARRYVILLE AND HOLTWOOD...
  WAKEFIELD...

OTHER LOCATIONS IN THE WARNING INCLUDE DUTCH WONDERLAND...
MILLERSVILLE UNIVERSITY AND FRANKLIN AND MARSHALL COLLEGE.

THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 290
AND 295.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR DAMAGING WINDS...
DESTRUCTIVE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING...AWAY FROM
WINDOWS OR EVEN BELOW GROUND LEVEL.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
THURSDAY MORNING FOR CENTRAL PENNSYLVANIA.

&&

LAT...LON 3982 7634 3990 7638 3996 7649 4003 7653
      4004 7653 4008 7643 4022 7600 4014 7587
      4011 7593 4005 7593 3996 7599 3987 7598
      3985 7601 3979 7604 3972 7620
TIME...MOT...LOC 0148Z 302DEG 49KT 4016 7580 4003 7610
          3994 7639

$$

FORECASTER: LA CORTE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 8:48 PM EDT, 26 minutes earlier.

Area forecast discussion, Apr 10, 8:48 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
848 PM EDT WED APR 10 2013

.SYNOPSIS...
AN EAST-WEST FRONTAL BOUNDARY WILL CONTINUE TO WAVER OVER CENTRAL
PENNSYLVANIA INTO THURSDAY. A DYNAMIC STORM SYSTEM CROSSING THE
CENTRAL UNITED STATES WILL SEND A STRONG COLD FRONT THROUGH THE
REGION ON FRIDAY. COOLER TEMPERATURES ARE EXPECTED OVER THE
WEEKEND WITH ANOTHER WARMING TREND LIKELY INTO EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
CONVECTIVE COMPLEXES ROARED ACROSS CENTRAL PA THIS AFTERNOON AND
EVENING. YET ANOTHER IS UPSTREAM OVER SOUTHEAST OHIO AND WILL AT
LEAST THREATEN THE LAUREL HIGHLANDS AND PERHAPS THE WEST CENTRAL
MOUNTAINS BETWEEN 10-11 PM.

CLEARED 3 NORTHERNMOST COUNTIES FROM WW #91 AT THIS TIME.

MILD OVERNIGHT TEMPS IN SOUTHEAST AND SOUTHERN AREAS....COOL NEAR
SHALLOW FRONT NEAR NY/PA BORDER.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
LINGERING SHOWERS AND THUNDER WEDNESDAY EVENING. MOST GUIDANCE
IMPLIES THE FRONTAL BOUNDARY ALONG THE BORDER SAGS SOUTHWARD INTO
PA. INCREASED LOW CLOUDS AND DRIZZLE IN SHALLOW COLD AIR. MOST OF
SIGNIFICANT RAINFALL WILL SLIDE TO OUR EAST AND DISSIPATE.

COOLER THURSDAY WITH BOUNDARY LIKE WELL INTO PA SO A GOOD CHANGE
IN TEMPERATURES ACROSS THE STATE. STILL CHANCE OF RAIN OVER THE
BOUNDARY.

THING TO WATCH WILL BE APPROACHING FRONTAL SYSTEM AND STRONG LOW-
LEVEL JET OVER OUR REGION THURSDAY NIGHT INTO EARLY FRIDAY.

PREVIOUS DISCUSSION:

CONCEIVABLY THE STNRY/WARM FRONT DRAPED OVER CENTRAL PA SHOULD
LIFT BACK NWD AS THE MIDWEST FRONTAL SYSTEM BEGINS TO LIFT NEWD
TOWARD THE GRT LKS/OH VLY. HOWEVER NAM/GFS SUGGEST A BACKDOOR
SCENARIO MAY OCCUR AS THE BNDRY SLIPS SWD TOWARD THE MASON DIXON
LINE. THE RESULT IS A VERY TRICKY/LOW CONFIDENCE TEMP FCST WITH
BIG-BUST POTENTIAL. BASED ON PREV THINKING...I WEIGHTED THE FINAL
BLEND ON THE WARM-SIDE OF THE GUIDANCE CLOSER TO THE ECMWF/RGEM
FOR TEMPS WHICH WOULD ALLOW FOR ONE MORE VERY MILD DAY. TO GET A
SENSE OF THE UNCERTAINTY...THE SPREAD IN THE GEFS MOS FOR UNV IS
15 DEGS AND 23F IN THE ECENS MOS. PCPN-WISE THE HIGHEST POPS
REMAIN OVER THE NRN TIER DURING THE DAY BUT QUICKLY INCREASE FROM
WEST TO EAST THUR NGT AHEAD OF EWD SURGING COLD FRONT.

THE MEAN POSITION OF THE LARGE SCALE UPPER TROUGH SHOULD REMAIN
CENTERED ACROSS THE GREAT LAKES WITH SEVERAL EMBEDDED SHORTWAVE
IMPULSES GYRATING AROUND THE CENTER. THE MAIN IMPULSE TO INFLUENCE
HEAVY RAIN AND LOW-TOPPED NCFRB POTENTIAL SHOULD CROSS THE REGION
BTWN 12-18Z FRI. THE GFS IS STILL ABOUT 6HRS FASTER THAN THE ECMWF
IN SHIFTING ITS HVY QPF AXIS OUT OF CENTRAL PA. STRONG DYNAMICS
COUPLED WITH AMPLE MSTR/HIGH PWATS SHOULD LEAD TO MOD TO LOCALLY
HEAVY RAFL AMTS ALONG THE FRONTAL BAND. CONDS WILL DRY OUT LATER
FRI AFTN INTO FRI NGT WITH ANOTHER S/W AND SECONDARY COLD FRONT
PUSHING EWD THROUGH THE CWA...USHERING IN THE COOLER AIR FOR THE
WEEKEND. SCT RA/SN SHOWERS ARE POSSIBLE FRI NGT IN THE FAVORED
UPSLOPE AREAS.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
CYCLONIC FLOW PATTERN WILL PREVAIL THROUGH THE WEEKEND AS UPPER
LOW MOVES EWD THRU ONTARIO AND NRN MAINE. ANOTHER S/W TROUGH
SHOULD SWEEP THROUGH ON SATURDAY AND MAY TRIGGER A BAND OF
SHOWERS. HIGH PRESSURE WILL BUILD INTO THE CWA ON SUNDAY. TEMPS
SHOULD AVG NEAR TO BELOW NORMAL BEFORE MODERATING INTO EARLY NEXT
WEEK.

ANOTHER WARM FRONT/COLD FRONT COMBO IS FORECAST TO LIFT SLOWLY
THROUGH THE CWA MONDAY THROUGH WEDNESDAY WITH ANOTHER POTENTIAL
RAINMAKER FOR THE EASTERN U.S. AS UPPER TROFFING REFORMS OVER
THE ROCKIES.

&&

.AVIATION /01Z THURSDAY THROUGH MONDAY/...
VERY ACTIVE WEATHER FOR THE PERIOD INTO FRIDAY.

VERY LARGE TEMPERATURE GRADIENT ACROSS CENTRAL PA THIS AFT.

THE FRONT WILL LIKELY SAG SOUTHWARD OVERNIGHT INTO SOUTHERN
PA...BEFORE SLOWLY LIFTING NORTHWARD ON THU...ESPECIALLY ACROSS
THE WESTERN PART OF CENTRAL PA.

THE FRONT WILL SLOW AS A NEW LOW FORMS ON THE FRONT ON FRIDAY.

EXPECT LOW CIGS ACROSS NORTHERN PA FOR MUCH OF THE TIME WITH
SHOWERS AND ISOLATED THUNDERSTORMS. ACROSS CENTRAL AND SOUTHERN
PA...MORE IN THE WAY OF THUNDERSTORMS FROM TIME TO TIME. SOME
STORMS COULD BE ON THE STRONG TO SEVERE SIDE.

CURRENT STORMS MOVING ACROSS THE AREA PACKING WINDS OF 64 MPH
AT ROOF TOP AT THE NWS OFFICE AT THIS POINT.

FOR THE WEEKEND...NW FLOW WITH LOWER CLDS ACROSS THE MOUNTAINS
WITH SNOW SHOWERS.

.OUTLOOK...
FRI...RAIN/TS/LOW CIGS WITH FRONTAL SYSTEM.

SAT-SUN...LOW CIGS ACROSS THE MOUNTAINS WITH RAIN AND SNOW
SHOWERS...IMPROVING LATER IN THE DAY ON SUNDAY.

MON...MORE SHOWERS AND THUNDERSTORMS POSSIBLE WITH WARM FRONT.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...STEINBUGL
NEAR TERM...GRUMM/DEVOIR
SHORT TERM...GRUMM
LONG TERM...GARTNER/STEINBUGL
AVIATION...MARTIN
Hazardous weather outlook, Apr 10, 6:23 PM EDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
623 PM EDT WED APR 10 2013

PAZ006-037-041-042-046-112230-
POTTER-TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN LYCOMING-
623 PM EDT WED APR 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT THE REGION THIS
EVENING. THUNDERSTORMS MAY PRODUCE STRONG AND POTENTIALLY
DAMAGING WIND GUSTS AND HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ011-012-112230-
CAMERON-NORTHERN CLINTON-
623 PM EDT WED APR 10 2013

...SEVERE THUNDERSTORM WATCH 91 IN EFFECT UNTIL 1 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ017>019-024>028-033>036-045-056-063>065-112230-
CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-
MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-SOUTHERN CLINTON-
PERRY-CUMBERLAND-ADAMS-YORK-
623 PM EDT WED APR 10 2013

...SEVERE THUNDERSTORM WATCH 91 IN EFFECT UNTIL 1 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ049>053-057>059-066-112230-
UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-DAUPHIN-SCHUYLKILL-
LEBANON-LANCASTER-
623 PM EDT WED APR 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS EARLY TONIGHT.
DAMAGING WIND GUSTS AND LARGE HAIL ARE THE PRIMARY SEVERE WEATHER
THREATS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ010-112230-
ELK-
623 PM EDT WED APR 10 2013

...SEVERE THUNDERSTORM WATCH 91 IN EFFECT UNTIL 1 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ004-005-112230-
WARREN-MCKEAN-
623 PM EDT WED APR 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

SHOWERS AND THUNDERSTORMS WILL AFFECT THE REGION THROUGH THIS
EVENING. SOME THUNDERSTORMS WILL PRODUCE STRONG AND POTENTIALLY
DAMAGING WIND GUSTS AND POSSIBLE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEVOIR

In the hours before

Special weather statement, Apr 10, 4:11 PM EDT, 5 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
411 PM EDT WED APR 10 2013

PAZ024-025-033-034-102100-
BEDFORD PA-BLAIR PA-CAMBRIA PA-SOMERSET PA-
411 PM EDT WED APR 10 2013

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL BEDFORD...NORTH
CENTRAL SOMERSET...SOUTHERN CAMBRIA AND SOUTHWESTERN BLAIR
COUNTIES...

AT 407 PM EDT...A STRONG THUNDERSTORM WAS NEAR BLAIRSVILLE...MOVING
EAST AT 50 MPH.

WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM. THIS STORM WILL AFFECT VINTONDALE...VINCO...LILLY AND
DUNCANSVILLE.

OTHER LOCATIONS AFFECTED INCLUDE LAKEMONT PARK AND ISLAND
WATERPARK...PEOPLES NATURAL GAS FIELD...ALLEGHENY PORTAGE RAILROAD
NATIONAL HISTORIC SITE...JOHNSTOWN FLOOD NATIONAL MEMORIAL HISTORIC
SITE...BLUE KNOB SKI RESORT...SAINT FRANCIS UNIVERSITY...MT. ALOYSIUS
COLLEGE...UNIVERSITY OF PITTSBURGH - JOHNSTOWN AND PENN STATE
ALTOONA.

THIS WILL IMPACT I-99 BETWEEN MILE MARKERS 16 AND 38.

LAT...LON 4036 7900 4055 7890 4060 7833 4028 7828
      4024 7908 4026 7909

FORECASTER: DEVOIR
Special weather statement, Apr 10, 4:33 PM EDT, 4 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
433 PM EDT WED APR 10 2013

PAZ012-017>019-024>027-045-102100-
BLAIR PA-CAMBRIA PA-CLEARFIELD PA-HUNTINGDON PA-MIFFLIN PA-
NORTHERN CENTRE PA-NORTHERN CLINTON PA-SOUTHERN CENTRE PA-
SOUTHERN CLINTON PA-
433 PM EDT WED APR 10 2013

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL MIFFLIN...
CENTRE...EASTERN CLEARFIELD...NORTHEASTERN CAMBRIA...NORTHERN
BLAIR...NORTHERN HUNTINGDON AND SOUTHWESTERN CLINTON COUNTIES...

AT 430 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
CLEARFIELD TO 15 MILES NORTH OF TYRONE TO ALTOONA...MOVING EAST AT 50
MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL AFFECT UNIONVILLE...KEATING AND MCALEVYS FORT.

LOCATIONS AFFECTED INCLUDE PHILIPSBURG...SNOW SHOE...STATE
COLLEGE...BELLEFONTE AND BEECH CREEK.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 123 AND 174...I-99 BETWEEN MILE MARKERS 36
AND 85.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
220...ALTERNATE ROUTE 220...ROUTE 322...STATE ROAD 26...STATE ROAD
45...STATE ROAD 350...STATE ROAD 453.

LAT...LON 4089 7828 4124 7849 4122 7809 4126 7806
      4126 7765 4091 7742 4054 7776 4051 7862

FORECASTER: DEVOIR/JUNG
Special weather statement, Apr 10, 4:57 PM EDT, 4 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
457 PM EDT WED APR 10 2013

PAZ026>028-050-056-057-102145-
DAUPHIN PA-HUNTINGDON PA-JUNIATA PA-MIFFLIN PA-PERRY PA-SNYDER PA-
457 PM EDT WED APR 10 2013

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT JUNIATA...MIFFLIN...
NORTHEASTERN HUNTINGDON...NORTHERN PERRY...NORTHWESTERN DAUPHIN AND
SOUTHERN SNYDER COUNTIES...

AT 453 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
MILROY TO ALLENSVILLE...MOVING EAST AT 60 MPH.

INTENSE LIGHTNING...WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE
POSSIBLE WITH THESE STORMS. MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

THESE STORMS WILL AFFECT MCCLURE...LIVERPOOL AND SHERMANSDALE.

LAT...LON 4060 7795 4075 7765 4081 7747 4064 7694
      4060 7692 4062 7689 4060 7679 4033 7715

FORECASTER: DEVOIR
Local storm report, Apr 10, 5:26 PM EDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
526 PM EDT WED APR 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     TSTM WND DMG     MONTOURSVILLE           41.25N  76.92W
04/10/2013                   LYCOMING           PA   TRAINED SPOTTER

            NUMEROUS TREES REPORTED DOWN JUST NORTH OF
            MONTOURSVILLE.

&&

EVENT NUMBER CTP1300012

EVANEGO
Special weather statement, Apr 10, 6:32 PM EDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
632 PM EDT WED APR 10 2013

PAZ057>059-066-102315-
DAUPHIN PA-LANCASTER PA-LEBANON PA-SCHUYLKILL PA-
632 PM EDT WED APR 10 2013

...STRONG THUNDERSTORMS WILL AFFECT CENTRAL
DAUPHIN...LEBANON...NORTHEASTERN LANCASTER AND SOUTHERN SCHUYLKILL
COUNTIES...

AT 627 PM EDT...A STRONG THUNDERSTORM WAS NEAR FORT INDIANTOWN GAP...
MOVING EAST AT 50 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. THESE STORMS
WILL AFFECT FREDERICKSBURG...MYERSTOWN...ADAMSTOWN AND CHURCHTOWN.

OTHER LOCATIONS AFFECTED INCLUDE PENN STATE SCHUYLKILL.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 269 AND 295...I-78 BETWEEN
MILE MARKERS 0 AND 8...I-81 BETWEEN MILE MARKERS 75 AND 114.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
209...ROUTE 222...ROUTE 322...ROUTE 422...STATE ROAD 61...STATE ROAD
501.

LAT...LON 4011 7593 4010 7594 4040 7701 4071 7632
      4063 7599 4058 7602 4058 7606 4051 7626
      4051 7634 4049 7643 4037 7623 4036 7620
      4015 7588 4013 7587

FORECASTER: EVANEGO
Local storm report, Apr 10, 8:19 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
819 PM EDT WED APR 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0607 PM     TSTM WND DMG     SMETHPORT               41.81N  78.44W
04/10/2013                   MCKEAN             PA   911 CALL CENTER

            POWER POLES AND WIRES DOWN ON RTE 46

0715 PM     TSTM WND DMG     CLEARFIELD              41.02N  78.44W
04/10/2013                   CLEARFIELD         PA   911 CALL CENTER

            NUMEROUS TREES DOWN ACROSS CLEARFIELD COUNTY.

0750 PM     TSTM WND GST     STATE COLLEGE           40.79N  77.86W
04/10/2013  M64 MPH          CENTRE             PA   NWS OFFICE

            SEVERAL GUSTS OVER 60 MPH OVER ABOUT A 10 MINUTE PERIOD
            AS THE STORM MOVED THROUGH

&&

EVENT NUMBER CTP1300013 CTP1300014 CTP1300015

EVANEGO

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 8:04 PM EDTSevere Thunderstorm WarningCTPCentre, Clinton, Huntingdon, Juniata, Lycoming, Mifflin and 2 more41 min
Apr 10, 8:30 PM EDTSevere Thunderstorm WarningCTPColumbia, Cumberland, Dauphin, Juniata, Lebanon, Northumberland and 5 more60 min
Apr 10, 10:11 PM EDTSevere Thunderstorm WarningCTPBedford, Blair, Cambria, Somerset64 min
Apr 11, 1:37 PM EDTFlood WatchCTPCameron, Clearfield, Elk, McKean, Potter, Warren15 hr

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.